Marie (age 23) writes, “The first day of my last period was March 24. I had my regular heavy period which lasted 6 days. my husband and I had sex at least 4 times during the following two weeks. I had not been on birth control for about 2 1/2 months prior to March 24th. I didn’t start taking birth control again until around April 16th. On May 17 I had been cramping and thought i was starting my period, i saw very light color blood when i went to the bathroom so i put a tampon in and went to work. When i took it out there was no blood and now its two days later and still no sign of my period. Ive also been extra tired and my breasts are very sore. Ive had trouble sleeping because my lower back hurts. I have also felt nautious. I am starting the non harmonal pills tomorrow. Im afraid I might be pregnant but could it just be that my cycle is adjusting to the birthcontrol pills? Should I go ahead and take a hpt or should i wait! a couple of weeks?“
That’s a loaded question! I would definitely take a pregnancy test if I were you just to be on the safe side. When you resumed taking birth control, was it the same kind of medication or a different type? Have you had similar side effects when taking birth control in the past? You’ve got the symptoms and timing of being pregnant, but we won’t really know for certain until the test results come back. The other option is that you have a virus (which should pass) or, just maybe, that your body is reacting to a new type of birth control pill; but if you are just picking up with the same pills you previously took (and you didn’t react poorly to them in the past), I would be hesitant to write the symptoms off on them.
Please keep me posted with what you find out.